Alert archive / Colorado / Flash Flood Warnings in 2008
Flash Flood Warning 12, NWS Goodland, KS
NWS Goodland, KS issued this flash flood warning at Jun 5, 2008, 2:34 PM MDT for Yuma County, Colorado. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 5, 2008, 2:34 PM MDT (20:34 UTC)
- Expired
- Jun 5, 2008, 5:30 PM MDT
- In force
- 3 hr
- Issued by
- NWS Goodland, KS
- Area
- Storm-based polygon
- Flood severity
- None
County Yuma County, CO
The radar
The Goodland radar (KGLD), 95 km from the middle of the area, began a volume at 20:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 8.6 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 692 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 129 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KGLD 052042
FFWGLD
COC125-052330-
/O.NEW.KGLD.FF.W.0012.080605T2034Z-080605T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE GOODLAND KS
234 PM MDT THU JUN 5 2008
THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A
* FLASH FLOOD WARNING FOR...
YUMA COUNTY IN NORTHEAST COLORADO...
THIS INCLUDES THE CITIES OF...YUMA...WRAY...WAUNETA...VERNON...
LAIRD...HEARTSTRONG...ECKLEY...CLARKVILLE...BEECHER ISLAND...
ALVIN...ABARR...
* UNTIL 530 PM MDT
* AT 233 PM MDT...LOCAL LAW ENFORCEMENT OFFICIALS CONTINUED TO REPORT
FLASH FLOODING IN THE TOWN OF YUMA.
AT THIS TIME...NO OTHER FLASH FLOODING HAS BEEN REPORTED OVER THE
REMAINDER OF CENTRAL AND NORTHERN YUMA COUNTY. ALSO...NO RAINFALL IS
OCCURING OVER THE COUNTY AT THE MOMENT. HOWEVER...THE HEAVY RAINFALL
FROM LAST NIGHT AND EARLIER TODAY HAS SATURATED THE GROUND. THE
EMERGENCY MANAGER REPORTS THAT ALL DITCHES AND FIELDS AROUND YUMA
ARE FULL OF WATER. HE REPORTS THAT ANY ADDITIONAL MODERATE TO HEAVY
RAINFALL WILL IMMEDIATELY CAUSE FLASH FLOODING.
ADDITIONAL RAINFALL IS EXPECTED INTO THE EARLY EVENING. AS A RESULT
THE FLASH FLOOD WARNING HAS BEEN EXTENDED. EXCESSIVE RUNOFF FROM
HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...
HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS
ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING AREAS ARE
SUBJECT TO FLOODING.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
GOODLAND.
LAT...LON 3977 10278 4043 10277 4042 10206 4033 10207
4018 10206 4002 10205 4002 10204 3982 10207
TIME...MOT...LOC 2034Z 229DEG 13KT 4047 10153
$$
BULLERWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this flash flood warning went out at Jun 5, 1:34 PM MDT, 1 hour earlier.
Area forecast discussion, Jun 5, 1:34 PM MDT, 1 hour before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 134 PM MDT THU JUN 5 2008 .DISCUSSION... 133 PM MDT THU JUN 5 2008 AN ACTIVE PERIOD OF THUNDERSTORMS WILL CONTINUE... DEEP H5 TROUGH IS CURRENTLY EJECTING OFF THE ROCKIES GIVING WAY TO HEIGHT FALLS OVER THE FORECAST AREA. THIS H5 TROUGH IS FORECAST TO CONTINUE TRAVERSING NORTHEAST THROUGH TONIGHT. IN RESPONSE...SEVERE THUNDERSTORMS ARE EXPECTED CONTINUE THROUGH THE AFTERNOON HOURS WITH THE MAIN IMPACTS LARGE HAIL...HEAVY RAIN AND STRONG WINDS. THE 18Z RUC SHOWS AMPLE 0-1 KM AND 0-3 KM AGL HELICITY VALUES TO SUPPORT A ISOLATED TORNADOES. A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED THROUGH 6 PM MDT (7 PM CDT) THIS EVENING. FURTHER EAST INTO CENTRAL KS/OK/NE A PDS TORNADO WATCH BOX HAS BEEN ISSUED AS THUNDERSTORMS HAVE DEVELOPED DUE TO THE COLD FRONT PUSHING SOUTH AND A DRYLINE PUSHING EAST. DUE TO THE HEAVY RAIN WEDNESDAY AND AGAIN TODAY OVER YUMA AND DUNDY COUNTIES...HAVE ISSUED A FLASH FLOOD WARNING AS OVER ANOTHER INCH OF RAINFALL HAS BEEN REPORTED WITH TODAYS THUNDERSTORMS. WILL NEED TO KEEP MONITORING FLASH FLOODING POTENTIAL THROUGH FRIDAY AS THE THREAT OF MORE RAINFALL CONTINUES ACROSS THE AREA. AFTER THE THUNDERSTORMS MOVE OUT OF THE THE AREA LATER THIS EVENING...EXPECT A QUICK BREAK IN THE THUNDERSTORM ACTIVITY WITH TEMPERATURES RECOVERING INTO THE MID TO UPPER 80S AND LOWER 90S. H5 FLOW BEHIND THE LOW BECOMES OUT OF THE SOUTHWEST WITH SURFACE WINDS INCREASING OUT OF THE SOUTH. THIS WILL AID IN 850 MB TEMPERATURES INCREASING NEAR 35 DEGREES CELSIUS OVER THE SOUTHERN 2/3 PORTIONS OF THE TRI-STATE AREA. WILL NEED TO WATCH FOR THE POTENTIAL FOR FIRE WEATHER ISSUES AS RELATIVE HUMIDITIES DROP NEAR NEAR THE CRITICAL THRESHOLD. THUNDERSTORMS WILL RETURN TO THE AREA SUNDAY AFTERNOON AS SHORTWAVE TROUGHS EMBEDDED IN THE UPPER LEVEL FLOW PUSH THROUGH THE REGION. EXPECT THUNDERSTORM POSSIBILITIES TO REMAIN THROUGH MID WEEK WITH THE PRIMARY THREAT BEING CLOUD TO GROUND LIGHTNING. BURTIS && .AVIATION... 1218 PM MDT THU JUN 5 2008 FOR THE 18Z TAF CYCLE...ALTHOUGH VFR CONDITIONS ARE NOW IN PLACE FOR BOTH KGLD AND KMCK...NUMEROUS THUNDERSTORMS THROUGHOUT THE AFTERNOON AND EVENING HOURS WILL LIKELY BRING BRIEF PERIODS OF MVFR/IFR CONDITIONS THROUGH ABOUT 03Z...AFTER WHICH CEILINGS AND SKIES WILL BEGIN TO CLEAR. BY 09Z...CALM AND VFR CONDITIONS SHOULD RETURN TO THE REGION. BLM && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. NE...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR NEZ079. CO...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR COZ090. &&
Hazardous weather outlook, Jun 5, 10:53 AM MDT, 3 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1053 AM MDT THU JUN 5 2008 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-061645- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 1053 AM MDT THU JUN 5 2008 /1153 AM CDT THU JUN 5 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT STRONG STORMS WILL CONTINUE TO PRODUCE HEAVY RAIN ACROSS EAST CENTRAL COLORADO AND WILL CONTINUE TO MOVE INTO NORTHWEST KANSAS AND SOUTHWEST NEBRASKA THROUGH THE REMAINDER OF THE DAY. THERE IS A SLIGHT RISK OF LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOS WITH SOME OF THE STRONGER STORMS TODAY. A FLASH FLOOD WATCH REMAINS IN EFFECT FOR NORTHERN YUMA AND NORTHWEST DUNDY COUNTIES WHERE HEAVY RAIN FELL YESTERDAY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CHANCE OF THUNDERSTORMS EACH DAY FROM SATURDAY THROUGH WEDNESDAY NEXT WEEK. ALTHOUGH THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS CURRENTLY LOW...DANGEROUS CLOUD TO GROUND LIGHTNING WILL BE PRODUCED BY ANY THUNDERSTORMS THAT DO DEVELOP. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. LOCKHART
In the hours before
Special weather statement, Jun 5, 2:08 PM MDT, 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 208 PM MDT THU JUN 5 2008 KSZ014-015-028-029-052045- GOVE-LOGAN-SHERIDAN-THOMAS- 308 PM CDT THU JUN 5 2008 ...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR THOMAS COUNTY IN NORTHWEST KANSAS...SHERIDAN COUNTY IN NORTHWEST KANSAS...LOGAN COUNTY IN WEST CENTRAL KANSAS AND GOVE COUNTY IN WEST CENTRAL KANSAS... AT 306 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES SOUTH OF MONUMENT...AND MOVING NORTHEAST AT 43 MPH. PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM. THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 63 AND 81. LOCKHART
Local storm report, Jun 5, 2:17 PM MDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
217 PM MDT THU JUN 05 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0214 PM TORNADO 10 S GOVE 38.81N 100.49W
06/05/2008 GOVE KS TRAINED SPOTTER
BRIEF TORNADO
&&
KJAMESLocal storm report, Jun 5, 2:19 PM MDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
219 PM MDT THU JUN 05 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0213 PM TORNADO 6 N SHIELDS 38.71N 100.45W
06/05/2008 GOVE KS TRAINED SPOTTER
&&
KJAMESLocal storm report, Jun 5, 2:28 PM MDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
228 PM MDT THU JUN 05 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0213 PM TORNADO 22 SW QUINTER 38.84N 100.52W
06/05/2008 GOVE KS PUBLIC
&&
KJAMESLocal storm report, Jun 5, 2:31 PM MDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
231 PM MDT THU JUN 05 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM HAIL OBERLIN 39.82N 100.53W
06/05/2008 E1.50 INCH DECATUR KS TRAINED SPOTTER
&&
KJAMESLocal storm report, Jun 5, 2:33 PM MDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
233 PM MDT THU JUN 05 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0233 PM HAIL OBERLIN 39.82N 100.53W
06/05/2008 E1.75 INCH DECATUR KS TRAINED SPOTTER
&&
KJAMESThe office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 6:42 PM MDT | Tornado Warning | GLD | Yuma | 63 min |
| Jun 4, 7:00 PM MDT | Severe Thunderstorm Warning | GLD | Yuma | 47 min |
| Jun 4, 8:13 PM MDT | Flash Flood Warning | GLD | Yuma | 6 hr |
| Jun 5, 1:00 AM MDT | Flash Flood Watch | GLD | Yuma | 22 hr |
| Jun 5, 1:59 AM MDT | Areal Flood Warning | GLD | Yuma | 12 hr |
| Jun 5, 3:29 AM MDT | Severe Thunderstorm Warning | GLD | Kit Carson, Yuma | 61 min |
| Jun 5, 3:41 AM MDT | Severe Thunderstorm Warning | GLD | Cheyenne | 64 min |
| Jun 5, 4:02 AM MDT | Severe Thunderstorm Warning | GLD | Yuma | 58 min |
| Jun 5, 4:38 AM MDT | Severe Thunderstorm Warning | GLD | Cheyenne, Kit Carson | 67 min |
| Jun 5, 4:53 AM MDT | Severe Thunderstorm Warning | GLD | Yuma | 67 min |
| Jun 5, 5:17 AM MDT | Severe Thunderstorm Warning | GLD | Cheyenne, Kit Carson, Yuma | 58 min |
| Jun 5, 6:09 AM MDT | Severe Thunderstorm Warning | GLD | Kit Carson | 66 min |
| Jun 5, 8:20 AM MDT | Tornado Warning | GLD | Cheyenne, Kit Carson | 23 min |
| Jun 5, 10:31 AM MDT | Severe Thunderstorm Warning | GLD | Cheyenne | 59 min |
| Jun 5, 11:28 AM MDT | Severe Thunderstorm Warning | GLD | Cheyenne, Kit Carson | 62 min |
| Jun 5, 11:43 AM MDT | Flash Flood Warning | GLD | Yuma | 3 hr |
| Jun 5, 12:08 PM MDT | Severe Thunderstorm Warning | GLD | Kit Carson | 67 min |
| Jun 5, 12:26 PM MDT | Severe Thunderstorm Warning | GLD | Kit Carson, Yuma | 64 min |
| Jun 5, 4:48 PM MDT | Flash Flood Warning | GLD | Yuma | 6 hr |
Nearby
Flash Flood Warnings in Colorado, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.